Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 37, NWS Norman, OK

May 20, 2017Carter County, Johnston County, Murray County, Oklahoma

NWS Norman, OK issued this river flood warning at May 20, 2017, 8:58 AM CDT for Carter County, Johnston County, Murray County, Oklahoma. It took effect at May 20, 2017, 1:57 PM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 20, 2017, 8:58 AM CDT (13:58 UTC)
In effect from
May 20, 2017, 1:57 PM CDT
Expired
May 21, 2017, 8:05 PM CDT
In force
30 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Moderate

Counties Carter County, OK, Johnston County, OK, Murray County, OK

The radar

The Norman radar (KTLX), 112 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Washita River near Dickson (DURO2). The gauge peaked at 28.47 ft at May 20, 2017, 11:00 PM CDT.

actionminormoderate10203005/2005/2105/2205/23
Action stage
24 ft
Minor stage
27 ft
Moderate stage
29 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07331000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 20, 5:47 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, May 20, 5:47 AM CDT, 3 hours 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
547 AM CDT Sat May 20 2017

.AVIATION...
20/12Z TAFs. MVFR cigs will be seen at most terminals first 3 to 5
hours of forecast period with VFR expected thereafter. Gusty
northerly winds will be expected through much of the day,
becoming light and variable late this afternoon. Line of showers
and isolated TSRA expected to shift east of terminals early this
morning.

&&

.PREV DISCUSSION... /issued 426 AM CDT Sat May 20 2017/

DISCUSSION...
Band of elevated showers and storms will continue to progress
quickly eastward this morning, with no additional rain activity
expected in its wake. This activity should remain well below
severe levels. Widespread flooding of low lying and poor drainage
areas will likely continue much of the day across portions of
south- central and southeast Oklahoma where rainfall amounts of 4
to 6 inches were common last evening. Some rainfall rate reports
were in excess of 7 inches per hour. Main stem river flooding will
also continue through the weekend and into early next week.

Influx of cooler and drier air will dominate the weekend before
modest moisture returns ahead of next s/wv trough that helps
amplify north central U.S. upper level cyclone. Surface reflection
will be passage of another front late Monday and early Tuesday.
Scattered showers and storms are expected ahead of and near
frontal boundary. Although there are questions to quality and
quantity of moisture return, northwesterly flow regime will yield
reasonable amounts of shear for strong to severe storm potential
late Monday and Tuesday.

Models diverge on mid-upper level pattern, with GFS the most
amplified, mid to late week so dry forecast will be issued.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  49  77  55 /  30   0   0  10
Hobart OK         73  48  79  55 /  10   0   0  10
Wichita Falls TX  73  51  80  57 /  20   0   0  10
Gage OK           69  46  78  54 /  10   0  10  30
Ponca City OK     69  46  75  55 /  10   0   0  10
Durant OK         74  54  80  57 /  30  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

26/11
Hazardous weather outlook, May 20, 4:53 AM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
453 AM CDT Sat May 20 2017

OKZ004>048-050>052-TXZ083>090-211000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
453 AM CDT Sat May 20 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered showers and isolated thunderstorms will continue early
this morning across southern, central and eastern Oklahoma and
north Texas. Severe weather is not expected.

.Flooding...
Although heavy rain has ended, flooding will still be likely
across much of south central and southeastern Oklahoma today due
to very heavy rain from thunderstorms last evening and night.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorms will be possible Sunday night across northwestern
Oklahoma with storm chances spreading throughout the area Monday
and continuing through Tuesday. Severe weather chances appear low
at this time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:10 PM CDTSevere Thunderstorm WarningOUNCarter, Murray50 min
May 19, 7:11 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Lincoln, Pontotoc, Pottawatomie, Seminole64 min
May 19, 7:23 PM CDTTornado Warning Tornado observedOUNCarter, Murray37 min
May 19, 7:38 PM CDTFlash Flood WarningOUNCarter, Garvin, Murray4 hr
May 19, 7:49 PM CDTRiver Flood WarningOUNPottawatomie, Seminole22 hr
May 19, 7:51 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens39 min
May 19, 7:54 PM CDTFlash Flood WarningOUNGarvin, Pontotoc3 hr
May 19, 7:54 PM CDTTornado WarningOUNJohnston, Murray36 min
May 19, 8:03 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc27 min
May 19, 8:08 PM CDTFlash Flood WarningOUNHughes, Pontotoc, Pottawatomie, Seminole3 hr
May 19, 8:10 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Seminole80 min
May 19, 8:13 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Murray32 min
May 19, 8:28 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Murray, Pontotoc47 min
May 19, 8:38 PM CDTFlash Flood WarningOUNCarter, Cotton, Jefferson, Stephens3 hr
May 19, 8:42 PM CDTSevere Thunderstorm WarningOUNCoal, Johnston, Pontotoc48 min
May 19, 8:44 PM CDTFlash Flood WarningOUNAtoka, Carter, Coal, Hughes, Johnston, Murray and 2 more6 hr
May 19, 8:48 PM CDTTornado WarningOUNJohnston27 min
May 19, 9:09 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Marshall, Murray, Pontotoc51 min
May 19, 9:10 PM CDTRiver Flood WarningOUNCotton35 hr
May 19, 9:10 PM CDTRiver Flood WarningOUNJefferson29 hr
May 19, 9:20 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Seminole85 min
May 19, 9:24 PM CDTFlash Flood WarningOUNCarter, Johnston, Marshall3 hr
May 19, 9:25 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston, Marshall, Pontotoc80 min
May 19, 9:28 PM CDTTornado WarningOUNJohnston32 min
May 19, 9:43 PM CDTFlash Flood WarningOUNGarvin, Stephens3 hr
May 19, 9:43 PM CDTFlash Flood WarningOUNCotton3 hr
May 19, 9:44 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Marshall, Murray, Pontotoc61 min
May 19, 9:57 PM CDTSpecial Weather StatementOUNJefferson33 min
May 19, 9:58 PM CDTTornado WarningOUNCoal, Johnston, Pontotoc32 min
May 19, 10:12 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Murray, Stephens48 min
May 19, 10:17 PM CDTTornado WarningOUNCarter, Jefferson28 min
May 19, 10:22 PM CDTTornado WarningOUNCoal38 min
May 19, 10:34 PM CDTFlash Flood WarningOUNBryan, Johnston, Marshall116 min
May 19, 10:34 PM CDTRiver Flood WarningOUNComanche, Cotton11 hr
May 19, 10:39 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Johnston, Marshall, Pontotoc96 min
May 19, 10:39 PM CDTTornado WarningOUNCarter14 min
May 19, 10:51 PM CDTFlash Flood Warning EmergencyOUNCarter, Johnston, Murray3 hr
May 19, 10:55 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc35 min
May 19, 10:56 PM CDTRiver Flood WarningOUNHughes, Seminole58 hr
May 19, 10:58 PM CDTTornado WarningOUNMurray, Pontotoc20 min
May 19, 11:04 PM CDTFlash Flood WarningOUNGarvin, Pontotoc3 hr
May 19, 11:13 PM CDTFlash Flood WarningOUNHughes, Pontotoc, Pottawatomie, Seminole3 hr
May 19, 11:25 PM CDTTornado WarningOUNAtoka, Coal35 min
May 19, 11:28 PM CDTFlash Flood WarningOUNCarter, Garvin, Murray3 hr
May 19, 11:29 PM CDTSevere Thunderstorm WarningOUNJohnston, Murray, Pontotoc34 min
May 19, 11:29 PM CDTTornado WarningOUNCoal, Johnston, Pontotoc15 min
May 19, 11:42 PM CDTAreal Flood WarningOUNCarter, Comanche, Cotton, Jefferson, Stephens6 hr
May 19, 11:49 PM CDTSevere Thunderstorm WarningOUNBryan, Marshall26 min
May 20, 12:08 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal, Johnston, Marshall82 min
May 20, 12:23 AM CDTTornado WarningOUNBryan37 min
May 20, 12:29 AM CDTAreal Flood WarningOUNGarvin, Stephens5 hr
May 20, 12:29 AM CDTFlash Flood WarningOUNBryan, Carter, Johnston, Marshall3 hr
May 20, 12:53 AM CDTTornado WarningOUNAtoka, Bryan12 min
May 20, 1:20 AM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Coal, Johnston3 hr
May 20, 1:28 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan51 min
May 20, 1:42 AM CDTAreal Flood WarningOUNCarter, Garvin, Hughes, Murray, Pontotoc, Pottawatomie and 1 more4 hr
May 20, 1:50 AM CDTFlash Flood WarningOUNAtoka, Bryan, Coal, Johnston3 hr
May 20, 2:11 AM CDTRiver Flood WarningOUNCarter, Garvin, Murray18 hr
May 20, 2:40 AM CDTAreal Flood WarningOUNAtoka, Bryan, Coal, Hughes, Johnston, Marshall and 2 more3 hr
May 20, 4:42 AM CDTAreal Flood WarningOUNAtoka, Bryan, Coal, Johnston3 hr
May 20, 5:40 AM CDTAreal Flood WarningOUNCarter, Comanche, Cotton, Garvin, Jefferson, Murray and 1 more9 hr
May 20, 5:43 AM CDTAreal Flood WarningOUNCoal, Hughes, Johnston, Marshall, Pontotoc, Pottawatomie and 1 more9 hr
May 20, 7:57 AM CDTAreal Flood WarningOUNAtoka, Bryan7 hr
May 20, 10:00 AM CDTRiver Flood WarningOUNBryan29 hr
May 20, 10:02 AM CDTRiver Flood WarningOUNAtoka5 days
May 19, 8:44 PM CDTSpecial Weather StatementOUNWichita31 min
May 19, 9:10 PM CDTRiver Flood WarningOUNWichita, Wilbarger53 hr
May 19, 9:26 PM CDTSpecial Weather StatementOUNArcher34 min

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.